Alert archive / Nevada / Wind Advisories in 2014
Wind Advisory 14, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 22, 2014, 6:52 PM PDT for Elko County, Nevada. It took effect at Apr 22, 2014, 8:00 PM PDT. It was in force for 59 min.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2014, 6:52 PM PDT (01:52 UTC)
- In effect from
- Apr 22, 2014, 8:00 PM PDT
- Expired
- Apr 22, 2014, 8:59 PM PDT
- In force
- 59 min
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 1.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -188 m²/s²
- 0-3 km storm-relative helicity
- -234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
055 WWUS75 KLKN 230152 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 652 PM PDT TUE APR 22 2014 ...WINDS SUBSIDING ACROSS NEVADA... .GUSTY WINDS WILL CONTINUE TO SUBSIDE THIS EVENING. NVZ035-230300- /O.CAN.KLKN.HW.W.0003.000000T0000Z-140423T0300Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 652 PM PDT TUE APR 22 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND WARNING. GUSTY NORTHWEST WINDS WILL CONTINUE FOR THE NEXT SEVERAL HOURS, BUT THE STRENGTH OF THE GUSTS HAS FALLEN BELOW ADVISORY OR WARNING CRITERIA. EXPECT WINDS TO CONTINUE TO WEAKEN THIS EVENING. $$ NVZ033-230500- /O.CAN.KLKN.WI.Y.0013.000000T0000Z-140423T0500Z/ /O.NEW.KLKN.WI.Y.0014.140423T0300Z-140423T0500Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 652 PM PDT TUE APR 22 2014 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH... * TIMING...STRONGEST WINDS WILL BE OCCUR UNTIL 6 PM. WINDS WILL GRADUALLY DECREASE IN STRENGTH THIS EVENING. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS...STRONG WINDS AND CROSSWINDS WILL MAKE TRAVEL DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PORTIONS OF INTERSTATE 80 AND US 93 ALTERNATE WILL BE AFFECTED BY THESE WINDS. AREAS OF BLOWING DUST COULD REDUCE VISIBILITIES TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ031-034-036>041-230300- /O.CAN.KLKN.WI.Y.0013.000000T0000Z-140423T0300Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK... CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 652 PM PDT TUE APR 22 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. GUSTY NORTHWEST WINDS WILL CONTINUE FOR THE NEXT SEVERAL HOURS, BUT THE STRENGTH OF THE GUSTS HAS FALLEN BELOW ADVISORY OR WARNING CRITERIA. EXPECT WINDS TO CONTINUE TO WEAKEN THIS EVENING.. $$ TURNER
1 follow-up statement
545 WWUS75 KLKN 230359 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 859 PM PDT TUE APR 22 2014 ...WINDS SUBSIDING ACROSS NEVADA... .NORTHWEST WINDS WILL CONTINUE TO DIMINISH ACROSS SOUTHEAST ELKO COUNTY TONIGHT. NVZ033-230500- /O.CAN.KLKN.WI.Y.0014.000000T0000Z-140423T0500Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...WEST WENDOVER 859 PM PDT TUE APR 22 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS SOUTHEAST ELKO COUNTY HAVE FALLEN BELOW ADVISORY CRITERIA. NORTHWEST WINDS WILL CONTINUE TO DIMINISH ACROSS SOUTHEAST ELKO COUNTY TONIGHT. THE WIND ADVISORY IS CANCELLED. $$ TURNER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 22, 6:44 PM PDT, 8 minutes earlier.
Area forecast discussion, Apr 22, 6:44 PM PDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 644 PM PDT TUE APR 22 2014 .SYNOPSIS...RAIN AND SNOW SHOWERS WILL END ACROSS EASTERN NEVADA THIS EVENING ALONG WITH DIMINISHING WINDS. DRY AND WARMER WEATHER RETURNS WEDNESDAY AND THURSDAY. A STRONG PACIFIC STORM SYSTEM PROMISES TO BRING RAIN...SNOW AND WIND TO NEVADA FRIDAY AND SATURDAY. && .UPDATE...EXPIRED ALL WIND HEADLINES EARLY. KEPT WIND ADVISORY GOING FOR SE ELKO COUNTY /WEST WENDOVER/ AS FAVORED NW FLOW CONTINUES THIS EVENING. ELSEWHERE, MESONET SHOWS WINDS GUSTING GENERALLY FROM 20-35 MPH, BELOW ADVISORY CRITERIA, AND THEY WILL CONTINUE TO DIMINISH THIS EVENING. CONVECTIVE SHOWERS WILL ALSO DECREASE RAPIDLY IN COVERAGE THROUGH MID EVENING. TURNER && .PREV DISCUSSION... /ISSUED AT 230 PM / SYNOPSIS...A FEW SNOW SHOWERS THROUGH MIDNIGHT WITH DECREASING WINDS TONIGHT. DRIER WEDNESDAY AND THURSDAY...WARMING UP TO THE 60S BY THURSDAY. ANOTHER STORM SYSTEM WILL BRING SHOWERS AND BREEZY CONDITIONS TO THE AREA FRIDAY AND SATURDAY. SHORT TERM...TONIGHT THROUGH THURSDAY. VIGOROUS COLD FRONT WITH DECENT FGEN AND UPPER LEVEL FORCING WILL CONTINUE TO PRODUCE RAIN AND SNOW SHOWERS THROUGH ABOUT MIDNIGHT THEN DRYING OUT BY WEDNESDAY MORNING AS NORTHWESTERLY FLOW RETURNS. WINDS WILL CONTINUE TO GUST THIS EVENING AND WILL DECOUPLE BY 8 PM...HOWEVER SOME SPOTS NEAR WENDOVER AND TONOPAH MAY BE GUSTY UNTIL MIDNIGHT. WEDNESDAY DRIER WITH SOME CUMULUS AND HIGH CLOUDS ACROSS NORTHERN AND EASTERN NEVADA. THURSDAY WEAK ISENTROPIC LIFT WILL PRODUCE SOME ISOLATED PRECIPITATION NORTH OF INTERSTATE 80 MAINLY NEAR THE OREGON AND IDAHO BORDER REGION. TEMPERATURES WILL GRADUALLY WARM TO THE 60S BY THURSDAY. LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. PERIOD STARTS WITH A SHARP BUT QUICK MOVING RIDGE OVER THE ROCKIES AND SOUTHWEST FLOW OVER THE GREAT BASIN. HUGE LOW OFFSHORE PACIFIC NORTHWEST CLOSES BRIEFLY BUT OPEN UP AND DIGS INTO THE INTERIOR WEST FRIDAY. THIS SYSTEM IS FILLED WITH COLD AIR AND H10-H5 THICKNESSES TO 543 DM. THE 537 DM LINE TRIES TO DIG IN BUT AT THE LAST MINUTE BUT A TRANSIENT SHORTWAVE RIDGE ENTERS THE WEST SIDE OF THE TROUGH AND PREVENTS THICKNESS FROM FALLING BELOW 543 OVER MOST OF THE AREA. STILL...THIS LITTLE FEATURE COULD EASILY PRESENT ITSELF AS ANYTHING AND IT COULD BE DOWNRIGHT COLD FOR APRIL. IT WILL BE COLD ENOUGH...NEVERTHELESS...TO PRESENT MOST PRECIP AS SNOW...EVEN ON THE VALLEY FLOORS OVER NORTHERN AND MUCH OF EASTERN NEVADA...AND HIGHER VALLEYS OF NORTHERN NYE COUNTY SATURDAY INTO SUNDAY MID DAY. THEREAFTER...FLAT NORTHWEST FLOW ENTERS THE INTERIOR WEST AND DRIES OUT. FULL LATITUDE RIDGE DEVELOPS DURING THE LAST OF THE LONG RANGE FORECAST PERIOD WITH A WARMING TREND. POSSIBILITY OF SNOW IS VERY GOOD ON THE VALLEY FLOORS FRIDAY AND SATURDAY...BUT LITTLE ACCUMULATION IS EXPECTED. IT WILL MIX WITH RAIN IN MOST PLACES FIRST. EXCEPTION WILL BE ELEVATIONS ABOVE 7000 FEET WHERE A FEW INCHES COULD ACCUMULATE DURING THE TWO DAYS. ELEVATIONS ABOVE 8000 FEET COULD EASILY SEE SEVERAL INCHES OF NEW SNOW. SHOULD NOT AFFECT TRAVEL AND WILL BE GOOD FOR SNOW MELT LATER IN SPRING. AVIATION...GUSTY WINDS CAN BE EXPECTED THROUGH THIS EVENING AT KWMC KEKO KELY AND KTPH. THE STRONGEST WIND GUSTS WILL BE SOUTH OF HIGHWAY 50 IN CENTRAL NEVADA. KELY AND KTPH SEE GUSTS TO OVER 50 MPH BETWEEN 00Z AND 02Z BEFORE TAPERING OFF. BLOWING DUST AND LIGHT RAIN WILL BE POSSIBLE KTPH AND KELY AND REDUCTIONS IN VISIBILITY MAY RESULT. KEKO WILL HAVE -RASN AND GUSTS TO OVER 30 MPH UNTIL AFTER SUNSET. KWMC GUSTY TO OVER 30 MPH BUT LESS CHANCE FOR PRECIP. ALL SITES POSSIBILITY FOR MVFR CIGS WITH MOUNTAIN OBSCURATION LIKELY. IMPROVEMENT OVERNIGHT AND WEDNESDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM PDT THIS EVENING FOR SOUTHEASTERN ELKO COUNTY. && 99/99
Hazardous weather outlook, Apr 22, 2:33 PM PDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 233 PM PDT TUE APR 22 2014 NVZ031-033>041-232145- NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 233 PM PDT TUE APR 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING SEE PRODUCT RNONPWLKN FOR MORE DETAILS ON THE WINDS. OTHERWISE RAIN AND SNOW SHOWERS POSSIBLE THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANOTHER PACIFIC STORM SYSTEM WILL BRING RAIN AND SNOW FRIDAY INTO SATURDAY WITH BREEZY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:25 PM PDT | Winter Storm Watch | LKN | Elko, Eureka, Lander, White Pine | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.